MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the pipeline 5.00mm x 35mm would not open completely in an extremely acute angle anterior genu distal to the aneurysm.It was noted that the device failed to open 6-8mm from the distal end in the anterior genu.Not happy with apposition in the anterior genu, the physician removed the pipeline 5.00mm x 35mm from the patient and attempted with the pipeline 4.75mm x 30mm: however, the pipeline 4.75mm x 30mm behaved the same in the extremely tortuous genu.The pipeline 4.75mm x 30mm was removed from the patient, and then the physician successfully deployed the shorter pipeline 4.50mm x 20mm landing just proximal to the anterior genu.It was stated that the distal section of the pipelines were positioned in a bend, and less than 50% of both pipelines had been deploy when it failed to open.Both pipelines were resheathed more than 2 times.There were no additional steps or other devices required to open the pipelines.Both pipelines were resheathed and removed with the microcatheter.The patient was undergoing surgery to treat an unruptured, saccular aneurysm located at the right cavernous with a max diameter of 16mm and a neck diameter of 4-5mm.The distal l anding zone was 3.8mm, and the proximal landing zone was 4.71mm.It was noted the vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was excellent, and the patient was doing well.It was noted t hat pru level was given as the facility uses teg and not verify now.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10479798
Report Number2029214-2020-00873
Device Sequence Number2949546
Product Code OUT
UDI-Device Identifier00847536016804
UDI-Public00847536016804
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberPED-475-30
Device Catalogue NumberPED-475-30
Device Lot NumberA637278
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR